Missouri, 2025Flash Flooding and Hail in Missouri, September 20 to 21, 2025
September 20 to 21, 2025 · NWS SGF · 7 events in 2 counties and zones
A corridor of thunderstorms from Neosho to Cassville to Branson occurred during the evening of September 20th. These thunderstorms moved over the same areas causing damaging winds and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A corridor of thunderstorms from Neosho to Cassville to Branson occurred during the evening of September 20th. These thunderstorms moved over the same areas causing damaging winds and flash flooding. Up to 6 inches of rainfall occurred over a 12 hour period across portions of Barry County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 20, 5:21 PM CST, 3 hours 54 minutes earlier. Its key messages:
- Scattered showers and thunderstorms will occur across the area at times through Sunday night. Locally heavy rainfall and lightning will be the main risk. Where multiple storms are able to track over the same locations there cloud be a localized minor flooding risk.
- Seasonal temperatures and additional rain chances will occur at times through the coming week as a sires of an upper level disturbances move through the region.
Area forecast discussion, Sep 20, 5:21 PM CST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
621 PM CDT Sat Sep 20 2025
.KEY MESSAGES...
- Scattered showers and thunderstorms will occur across the area
at times through Sunday night. Locally heavy rainfall and
lightning will be the main risk. Where multiple storms are
able to track over the same locations there cloud be a
localized minor flooding risk.
- Seasonal temperatures and additional rain chances will occur
at times through the coming week as a sires of an upper level
disturbances move through the region.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 243 PM CDT Sat Sep 20 2025
A few storms will continue to move southeast along and southwest
of a Neosho to Cassville, Missouri line this afternoon.
Lightning and brief locally heavy rainfall will be the main risk
with the storms. Elsewhere remains dry across the area this
afternoon behind the shower and storms that moved through the
area earlier this morning. An isolated shower or storm may be
possible across the rest of the area this afternoon but much of
the area should remain dry as a cap has developed and the better
lift moves off to the east.
An upper level trough will move east across the central plains
this evening into tonight and across the area on Sunday.
Uncapped MUCAPE will develop and spread east across the area
this evening and tonight as a low level jet also develops and
move east across the area ahead of the trough. Uncapped MUCAPE
of around 1000 to 1800 J/kg will develop this evening as the
deep layer shear around 20kts. Lift within the low level jet
and ahead the trough combined with the uncapped MUCAPE will
result in scattered storms developing as early as 5pm this
evening and could linger into the overnight hours. With the the
low level jet and advection convection may redevelop over areas
that where affected by early storms which could lead to a
localized flooding risk. A few of the stronger storms could be
capable of small hail and wind gusts of 30 to 40 mph. Overall
the storms will be scattered in nature but there could be an
area will multiple storms develop close to each other and
develop into a small storm complex this evening and moves off to
the southeast overnight with a localized flooding risk the main
risk.
Storms may be ongoing across parts of the area Sunday morning,
but should start to dissipate by mid to late morning. Additional
storms are then expected to develop mid Sunday afternoon into
the evening hours. Locally heavy rainfall will be the main risk
with the storms on Sunday but a few of the stronger storms could
have wind gusts up to 40 mph and small hail.
Highs will warm into the upper 70s to the middle 80s today and
Sunday with lows in the middle 60s tonight and Sunday night.
Outside thunderstorms winds will generally be out of the south
to southwest today through Sunday.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 243 PM CDT Sat Sep 20 2025
An active weather pattern will remain over the region next week
as a sires of upper level troughs move through the region
bringing shower and thunderstorm chances to the area at times
with the passage of each trough. The first wave will move
through the region later Monday into Tuesday, some scattered
storms will be possible during the day Monday but a complex of
storms could develop across the plains and track southeast into
portions of the area late Monday into early Tuesday. Some gusty
winds could be possible if any line segments can develop within
this activity and can track into the area.
The troughs will also bring seasonable temperatures to the area
next week as highs the ensemble model members are in fairly
good agreement of highs the middle 70s to the lower 80s. There
will be breaks in the rain and some days the rain may be more
scattered in nature. the models are in fairly good agreement
with the trough early next week but start to differ some on the
timing and track of the troughs mid to late next week.
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 619 PM CDT Sat Sep 20 2025
For the 00z TAFS, expecting convection to refire over the area
as the low level jet starts to increase into the region early
this evening. JLN/SGF/BBG will all have the potential for some
thunderstorms which may limit flight categories to the MVFR and
possibly some IFR within the convection. Additional convection
will then be possible on Sunday afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Lindenberg
Hazardous weather outlook, Sep 20, 6:56 PM CST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
756 PM CDT Sat Sep 20 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
756 PM CDT Sat Sep 20 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Marginal hail risk.
Marginal thunderstorm wind damage risk.
Limited lightning risk.
Limited excessive rainfall risk
DISCUSSION...
Scattered storms area expected to develop across mainly southern portions
of the area this evening into tonight.
Lightning and locally heavy rainfall will be the main risk with
the storms today into tonight. A localized minor flooding risk
will also be possible where multiple storms are able to track
over the same locations. A few of the stronger storms could be
capable of producing small hail and wind gusts of 30 to 40 mph.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Some scattered showers and storms may linger into Sunday morning.
Then Additional showers and thunderstorms are expected to develop
across the area Sunday afternoon and evening. Lightning and
locally heavy rainfall will be the main risk with the storms on
Sunday.
Additional chances for some showers and storms will occur on and
off at times through much of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
In the hours before
Special weather statement, Sep 20, 7:20 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Springfield MO
820 PM CDT Sat Sep 20 2025
MOZ093-101-102-210145-
Barry MO-Newton MO-McDonald MO-
820 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NEWTON...
NORTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES THROUGH 845 PM
CDT...
At 820 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairview, or 11 miles east of Neosho, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Neosho, Cassville, Seneca, Granby, Goodman, Exeter, Loma Linda,
Wheaton, Butterfield, Washburn, Fairview, Newtonia, Pioneer, Stella,
Stark City, Wayne, Ridgley, Rocky Comfort, and Racine.
This includes Interstate 44 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3683 9461 3703 9461 3675 9379 3652 9396
TIME...MOT...LOC 0120Z 301DEG 23KT 3679 9418
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LindenbergSpecial weather statement, Sep 20, 8:00 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
900 PM CDT Sat Sep 20 2025
MOZ093-094-101-102-210245-
Barry MO-Newton MO-McDonald MO-Lawrence MO-
900 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NEWTON...NORTHEASTERN
MCDONALD...BARRY AND SOUTHWESTERN LAWRENCE COUNTIES THROUGH 945 PM
CDT...
At 859 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saginaw, or 7 miles northwest of Neosho, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Neosho, Roaring River State Park, Monett, Cassville, Granby, Pierce
City, Purdy, Diamond, Exeter, Wheaton, Silver Creek, Butterfield,
Fairview, Saginaw, Emerald Beach, Newtonia, Pioneer, Stella, Stark
City, and Ritchey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3680 9452 3705 9446 3691 9361 3684 9361
3654 9368
TIME...MOT...LOC 0159Z 301DEG 23KT 3693 9444
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LindenbergEvent by event
4 flash flood, 2 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Barry
- When
- September 20, 9:15 PM CST
- Where
- Barry County, 1.8 mi ENE of Flat Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.710, -93.620
A tree was down due to thunderstorm winds on Highway 76 at Farm Road 2150.
Flash Flood, Barry
- When
- September 20, 9:32 PM CST to 9:45 PM CST
- Where
- Barry County, 1.77 mi SW of Cassville Flds Arpt to 1.95 mi SSE of Cassville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.660, -93.850
State Highway 86 was closed due to flooding just southeast of Cassville.
Hail, Barry
- When
- September 20, 9:40 PM CST
- Where
- Barry County, 1.8 mi ESE of Wayne
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 36.620, -93.920
Hail to the size of quarters fell at Highway 37 and Farm Road 2212 near Wayne.
Flash Flood, Barry
- When
- September 20, 9:45 PM CST to September 21, 2:45 AM CST
- Where
- Barry County, 0.69 mi N of Cassville to 0.67 mi N of Cassville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.690, -93.869
A few road intersections had flooding in the town of Cassville due to heavy rainfall rates.
Flash Flood, Barry
- When
- September 20, 10:15 PM CST to September 21, 4:15 AM CST
- Where
- Barry County, 1.77 mi SW of Cassville to 1.95 mi ESE of Exeter
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.660, -93.890
Water was over Highway 37 just south of Cassville and intersections that normally flood were completely impassable.
Thunderstorm Wind, Barry
- When
- September 20, 10:20 PM CST
- Where
- Barry County, 1.3 mi ESE of Pioneer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.820, -94.050
A tree was blown down in the area of Highway 97 and State Highway B and Highway T near Pioneer.
Flash Flood, Lawrence
- When
- September 20, 10:42 PM CST to September 21, 4:45 AM CST
- Where
- Lawrence County, 0.88 mi NW of Pierce City to 0.75 mi NW of Pierce City
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.960, -94.010
Flash flooding occurred along County Road 2220 with the entire road covered.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 20 to 23, 20252 deaths · 2 events
- Wildfire in Washington, September 20 to 24, 2025$500,000 · 1 event
- Hail and Damaging Winds in Oklahoma, September 20, 2025$145,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Texas, September 20, 2025$40,000 · 1 in hail · 4 events
- Hail in Arkansas, September 20, 2025$20,000 · 1.25 in hail · 3 events
- Flash Flood and Hail in Oklahoma, September 20, 2025$10,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, September 20, 2025EF0 · 5 events
- Flash Flooding in Virginia, September 20, 20255 events
- Damaging Winds in Utah, September 20 to 21, 202555 kt wind · 3 events
- Flash Flood and Heavy Rain in South Carolina, September 20, 20252 events
- Hail and Damaging Wind in Wisconsin, September 20, 202552 kt wind · 2 events
- Damaging Wind in Wisconsin, September 20, 202552 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287730, 1287734, 1287737, 1287741, 1287742, 1287743, 1287744.